Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A quantitative Dirichlet-Jordan test for Walsh-Fourier series

Author: Ferenc Móricz
Journal: Proc. Amer. Math. Soc. 118 (1993), 143-149
MSC: Primary 42C10; Secondary 41A30
MathSciNet review: 1123663
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We consider the Walsh-Fourier series $ \sum {{a_k}{w_k}(x)} $ of a function $ f$ assumed to be of bounded fluctuation on the interval $ [0,1)$. Every function of bounded variation is also of bounded fluctuation on the same interval, but not conversely. We present an estimate for the difference of $ f(x)$ at a point $ x \in [0,1)$ and the partial sum of its Walsh-Fourier series in terms of the bounded fluctuation operator. This gives rise to a local convergence result. As special cases, we obtain a Walsh analogue of the Dirichlet-Jordan test and a global convergence result due to Onneweer.

References [Enhancements On Off] (What's this?)

  • [1] R. Bojanić, An estimate of the rate of convergence of Fourier series of functions of bounded variation, Publ. Inst. Math. Beograd (N.S.) 26 (1979), 57-60. MR 572330 (81d:42006)
  • [2] C. W. Onneweer, On uniform convergence for Walsh-Fourier series, Pacific J. Math. 34 (1970), 117-122. MR 0275048 (43:806)
  • [3] C. W. Onneweer and D. Waterman, Fourier series of functions of harmonic bounded fluctuation, J. d'Analyse Math. 27 (1974), 79-93. MR 0481938 (58:2029)
  • [4] R. E. A. C. Paley, A remarkable system of orthogonal functions, Proc. London Math. Soc. 34 (1932), 241-279.
  • [5] F. Schipp, W. R. Wade, and P. Simon, Walsh series. An introduction to dyadic harmonic analysis, Akadémiai Kiadó, Budapest, 1990. MR 1117682 (92g:42001)
  • [6] J. L. Walsh, A closed set of normal orthogonal functions, Amer. J. Math. 45 (1923), 5-24. MR 1506485
  • [7] A. Zygmund, Trigonometric series, Cambridge Univ. Press, Cambridge, 1959. MR 0107776 (21:6498)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 42C10, 41A30

Retrieve articles in all journals with MSC: 42C10, 41A30

Additional Information

Keywords: Rademacher functions, Walsh functions in the Paley enumeration, Walsh-Fourier series, pointwise convergence, rate of convergence, uniform convergence, $ W$-continuity, bounded fluctuation, bounded variation, Walsh-Dirichlet kernel, Dirichlet-Jordan test
Article copyright: © Copyright 1993 American Mathematical Society

American Mathematical Society